Alert archive / West Virginia / Flash Flood Watches in 2012

Flash Flood Watch 3, NWS Charleston, WV

March 15, 201210 counties in West Virginia; 4 counties in Kentucky; 8 counties in Ohio

NWS Charleston, WV issued this flash flood watch at Mar 15, 2012, 9:37 AM EDT for 10 counties in West Virginia; 4 counties in Kentucky; 8 counties in Ohio. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 9:37 AM EDT (13:37 UTC)
Expired
Mar 15, 2012, 10:00 PM EDT
In force
12 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 22 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Boone County, WV, Cabell County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 50 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WGUS61 KRLX 151337
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
937 AM EDT THU MAR 15 2012

KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-024>026-
152145-
/O.NEW.KRLX.FF.A.0003.120315T1337Z-120316T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON
937 AM EDT THU MAR 15 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON 
  OH...LAWRENCE OH...MORGAN...MEIGS...PERRY AND VINTON. IN WEST 
  VIRGINIA...BOONE...CABELL...LINCOLN...LOGAN...MASON...MINGO... 
  PUTNAM AND WAYNE. 

* THROUGH THIS EVENING.

* MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THE DAY
  THURSDAY.

MANY AREAS HAVE ALREADY SEEN RAINFALL OVER THE LAST FEW
HOURS...AND HAVE QUICKLY SATURATED THE GROUND. GIVEN THE TIME OF
YEAR...THE LACK OF VEGETATION WILL PROMOTE RUNOFF. IT IS POSSIBLE
FOR CREEKS...STREAMS...AND CULVERTS TO FILL QUICKLY...ESPECIALLY
WHERE THUNDERSTORMS TRAIN OVER THE SAME AREA. RAINFALL RATES OF
ONE AND A HALF INCHES PER HOUR HAVE BEEN REPORTED IN SOME CASES
ALREADY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

26
3 follow-up statements
621 
WGUS61 KRLX 151647
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1247 PM EDT THU MAR 15 2012

WVZ033>035-160100-
/O.EXA.KRLX.FF.A.0003.000000T0000Z-120316T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY
1247 PM EDT THU MAR 15 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF WEST VIRGINIA AND 
  SOUTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN 
  WEST VIRGINIA...RALEIGH. IN SOUTHERN WEST VIRGINIA...MCDOWELL 
  AND WYOMING. 

* UNTIL 10 PM EDT THIS EVENING

* MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THE DAY
  THURSDAY


MANY AREAS HAVE ALREADY SEEN RAINFALL OVER THE LAST FEW
HOURS...AND HAVE QUICKLY SATURATED THE GROUND. GIVEN THE TIME OF
YEAR... THE LACK OF VEGETATION WILL PROMOTE RUNOFF. IT IS POSSIBLE
FOR CREEKS...STREAMS...AND CULVERTS TO FILL QUICKLY...ESPECIALLY
WHERE THUNDERSTORMS TRAIN OVER THE SAME AREA. RAINFALL RATES OF
ONE AND A HALF INCHES PER HOUR HAVE BEEN REPORTED IN SOME CASES
ALREADY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-024>026-
160100-
/O.CON.KRLX.FF.A.0003.000000T0000Z-120316T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON
1247 PM EDT THU MAR 15 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...PERRY AND VINTON. IN WEST VIRGINIA...BOONE... 
  CABELL...LINCOLN...LOGAN...MASON...MINGO...PUTNAM AND WAYNE. 

* UNTIL 10 PM EDT THIS EVENING

* MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THE DAY
  THURSDAY.

MANY AREAS HAVE ALREADY SEEN RAINFALL OVER THE LAST FEW
HOURS...AND HAVE QUICKLY SATURATED THE GROUND. GIVEN THE TIME OF
YEAR... THE LACK OF VEGETATION WILL PROMOTE RUNOFF. IT IS POSSIBLE
FOR CREEKS...STREAMS...AND CULVERTS TO FILL QUICKLY...ESPECIALLY
WHERE THUNDERSTORMS TRAIN OVER THE SAME AREA. RAINFALL RATES OF
ONE AND A HALF INCHES PER HOUR HAVE BEEN REPORTED IN SOME CASES
ALREADY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
475 
WGUS61 KRLX 151939
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
339 PM EDT THU MAR 15 2012

KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-024>026-
033>035-160200-
/O.CON.KRLX.FF.A.0003.000000T0000Z-120316T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY
339 PM EDT THU MAR 15 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...PERRY AND VINTON. IN WEST VIRGINIA...BOONE... 
  CABELL...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO...PUTNAM...
   RALEIGH...WAYNE AND WYOMING. 

* UNTIL 10 PM EDT THIS EVENING

* MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THE DAY
  THURSDAY.


MANY AREAS HAVE ALREADY SEEN RAINFALL OVER THE LAST FEW
HOURS...AND HAVE QUICKLY SATURATED THE GROUND. GIVEN THE TIME OF
YEAR... THE LACK OF VEGETATION WILL PROMOTE RUNOFF. IT IS POSSIBLE
FOR CREEKS...STREAMS...AND CULVERTS TO FILL QUICKLY...ESPECIALLY
WHERE THUNDERSTORMS TRAIN OVER THE SAME AREA. RAINFALL RATES OF
ONE AND A HALF INCHES PER HOUR HAVE BEEN REPORTED IN SOME CASES
ALREADY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
778 
WGUS61 KRLX 160213
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT THU MAR 15 2012

KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-024>026-
033>035-161015-
/O.EXP.KRLX.FF.A.0003.000000T0000Z-120316T0200Z/
/O.NEW.KRLX.FF.A.0004.120316T0213Z-120316T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY
1013 PM EDT THU MAR 15 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...FLASH FLOOD WATCH HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON 
  OH...LAWRENCE OH...MORGAN...MEIGS...PERRY AND VINTON. IN WEST 
  VIRGINIA...BOONE...CABELL...LINCOLN...LOGAN...MASON... 
  MCDOWELL...MINGO...PUTNAM...RALEIGH...WAYNE AND WYOMING. 

* THROUGH FRIDAY MORNING. THE FLASH FLOOD WATCH FOR EARLIER
  THURSDAY IS OVER.

* A ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED FRIDAY MORNING.
  A DISSIPATING COMPLEX MOVING THROUGH OVERNIGHT IS NOT EXPECTED
  TO CAUSE WIDESPREAD PROBLEMS...ALTHOUGH LOCALLY HEAVY RAIN IS
  POSSIBLE. THE GREATER THREAT WILL BE WITH THE SHOWERS AND
  THUNDERSTORMS ARRIVING FIRST THING FRIDAY MORNING.

* MANY AREAS HAVE ALREADY SEEN HEAVY RAINFALL THURSDAY...AND HAVE
  QUICKLY SATURATED THE GROUND. GIVEN THE TIME OF YEAR...THE LACK
  OF VEGETATION WILL PROMOTE RUNOFF. IT IS POSSIBLE FOR
  CREEKS...STREAMS...AND CULVERTS TO FILL QUICKLY... ESPECIALLY
  WHERE THUNDERSTORMS TRAIN OVER THE SAME AREA. RAINFALL RATES OF
  OVER ONE INCH PER HOUR ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...
SOUTHEAST OHIO AND WEST VIRGINIA HAS EXPIRED.

$$

OHZ076-WVZ008>010-015>019-027>030-036>039-161015-
/O.NEW.KRLX.FF.A.0004.120316T0213Z-120316T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-JACKSON WV-WOOD-PLEASANTS-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-CLAY-BRAXTON-GILMER-LEWIS-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
INCLUDING THE CITIES OF...MARIETTA...BELPRE...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON
1013 PM EDT THU MAR 15 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...
  WASHINGTON.
  IN WEST VIRGINIA...BRAXTON...CALHOUN...CLAY...
  FAYETTE...GILMER...JACKSON WV...KANAWHA...LEWIS...NICHOLAS...
  PLEASANTS...RITCHIE...ROANE...UPSHUR...WEBSTER...WIRT AND WOOD.

* THROUGH FRIDAY MORNING

* A ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED FRIDAY MORNING.
  A DISSIPATING COMPLEX MOVING THROUGH OVERNIGHT IS NOT EXPECTED
  TO CAUSE WIDESPREAD PROBLEMS...ALTHOUGH LOCALLY HEAVY RAIN IS
  POSSIBLE. THE GREATER THREAT WILL BE WITH THE SHOWERS AND
  THUNDERSTORMS ARRIVING FIRST THING FRIDAY MORNING.

* GIVEN THE TIME OF YEAR...THE LACK OF VEGETATION WILL PROMOTE
  RUNOFF. IT IS POSSIBLE FOR CREEKS...STREAMS...AND CULVERTS TO
  FILL QUICKLY... ESPECIALLY WHERE THUNDERSTORMS TRAIN OVER THE
  SAME AREA. RAINFALL RATES OF OVER AN ONE INCH PER HOUR ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TRM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Mar 15, 6:05 AM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 15, 6:05 AM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
605 AM EDT THU MAR 15 2012

.SYNOPSIS...
UPPER LEVEL DISTURBANCES WITH SHOWERS TODAY INTO SATURDAY. HIGH
PRESSURE SUNDAY INTO EARLY NEXT WEEK. QUITE WARM THROUGHOUT.

&&

.NEAR TERM /THROUGH TONIGHT/...
A DISTURBANCE IS EVIDENT ON RADAR AND SATELLITE MOVING INTO THE
REGION FROM THE WEST EARLY THIS MORNING. HAVE ATTEMPTED TO TIME THIS
FEATURE ACROSS THE FORECAST AREA. BEHIND THE FEATURE...ABUNDANT
MOISTURE REMAINS. THINK THIS WILL LEAD TO A DECENT CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WITH SO MUCH
MOISTURE AROUND...CAN NOT RULE OUT SOME SHOWERS OR THUNDERSTORMS
LATER IN THE NIGHT AS WELL.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
MDLS CONT TO HAVE THEIR USUAL STRUGGLES REGARDING INDIVIDUAL UPR
DISTURBANCES ARND NORTHERN PERIPHERAL OF RIDGE. THIS CONT TO PRESENT
A LOW CONFIDENCE FCST REGARDING PCPN CHANCES/TIMING AND ULTIMATELY
MAXT. AS IT STANDS THE HIGHEST CONFIDENCE ON PCPN CHANCES IS
FRI...WITH LKLY POPS ACROSS SOUTHERN HALF OF CWA. MOST OF THE
THUNDER SHOULD BE DIURNALLY DRIVEN BUT DID KEEP SCHC DURING THE
NIGHT.

GIVEN REASONING ABOVE...LEANED TOWARD LWR END OF GUIDANCE FOR HIGHS.
SHOULD ANY DAY END UP MAINLY PCPN FREE...THEN TEMPS ARND 80F ARE
LIKELY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MODELS STRENGTHEN UPPER LEVEL RIDGE BY SUNDAY...WHICH WILL DOMINATE
SUNDAY INTO EARLY NEXT WEEK. EXPECT GENERALLY DRY BUT QUITE WARM
CONDITIONS.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
MOISTURE WILL BE INCREASING ACROSS THE REGION THIS MORNING AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH. THIS DISTURBANCE WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS. WITH A MOISTURE LADEN
ATMOSPHERE REMAINING BEHIND THE DISTURBANCE THIS AFTERNOON...SOME
DAYTIME HEATING SHOWERS AND THUNDERSTORMS ARE POSSIBLE...AND COULD
LINGER WELL INTO THE EVENING HOURS. OUTSIDE OF SHOWERS AND
THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING.
SOME PATCHY FOG COULD FORM LATE TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    THU 03/15/12
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z FRIDAY...
COULD SEE BRIEF DROPS INTO IFR IN HEAVIER SHOWERS AND THUNDERSTORMS
FRIDAY INTO SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...RPY/JMV/30
NEAR TERM...RPY
SHORT TERM...30
LONG TERM...JMV
AVIATION...RPY
Hazardous weather outlook, Mar 15, 3:43 AM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
343 AM EDT THU MAR 15 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-160745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
343 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 15, 8:33 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
833 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             HAMLIN                  38.28N 82.07W
03/15/2012  U0.50 INCH       LINCOLN            WV   PUBLIC

&&

NNNN
Special weather statement, Mar 15, 8:35 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
835 AM EDT THU MAR 15 2012

WVZ013-015-024>026-033>037-151345-
BOONE WV-FAYETTE WV-KANAWHA WV-LINCOLN WV-LOGAN WV-MCDOWELL WV-
MINGO WV-NICHOLAS WV-RALEIGH WV-WYOMING WV-
835 AM EDT THU MAR 15 2012

...STRONG THUNDERSTORMS WILL AFFECT BOONE...EASTERN LINCOLN...
KANAWHA...LOGAN...MINGO...NORTHWESTERN MCDOWELL...NORTHWESTERN
RALEIGH...NORTHWESTERN WYOMING...WEST CENTRAL NICHOLAS AND WESTERN
FAYETTE COUNTIES...

AT 827 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
EAST OF NITRO TO 8 MILES WEST OF MADISON TO 5 MILES SOUTHEAST OF
WILLIAMSON...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR COAL FORK AROUND 900 AM...EAST BANK AROUND
915 AM...HANDLEY AROUND 930 AM AND ARNETT AROUND 945 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 47 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
108 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 5...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 53 AND 95.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 119 BETWEEN
MILE MARKERS 9 AND 80.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3740 8193 3744 8194 3747 8200 3749 8195
      3753 8195 3755 8212 3757 8215 3759 8213
      3767 8228 3810 8203 3845 8178 3847 8172
      3833 8124 3827 8123 3830 8115 3822 8087
      3738 8190
Local storm report, Mar 15, 8:36 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
836 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0804 AM     HAIL             HURRICANE               38.38N 81.99W
03/15/2012  U0.75 INCH       PUTNAM             WV   PUBLIC

&&

NNNN
Local storm report, Mar 15, 8:39 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
839 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             HURRICANE               38.38N 81.99W
03/15/2012  U0.88 INCH       PUTNAM             WV   PUBLIC

&&

NNNN
Local storm report, Mar 15, 8:40 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
840 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             HURRICANE               38.38N 81.99W
03/15/2012  U0.50 INCH       PUTNAM             WV   PUBLIC

&&

NNNN
Local storm report, Mar 15, 9:35 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
935 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0917 AM     HAIL             STOLLINGS               37.84N 81.97W
03/15/2012  U0.50 INCH       LOGAN              WV   PUBLIC

            EVENT OCCURRED BETWEEN
            902 AM 03/15/2012 AND 917 AM 03/15/2012

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:24 AM EDTSpecial Weather StatementRLXBoone, Kanawha, Lincoln, Putnam66 min
Mar 15, 7:43 AM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam32 min
Mar 15, 7:57 AM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam33 min
Mar 15, 8:35 AM EDTSpecial Weather StatementRLXBoone, Kanawha, Logan, Mingo70 min
Mar 15, 9:10 AM EDTSevere Thunderstorm WarningRLXLogan, Mingo35 min
Mar 15, 9:44 AM EDTFlash Flood WarningRLXBoone, Lincoln, Logan, Mingo10 hr
Mar 15, 10:51 AM EDTFlash Flood WarningRLXLogan, McDowell, Mingo, Wyoming4 hr
Mar 15, 11:40 AM EDTSpecial Weather StatementRLXKanawha, Mason, Putnam65 min
Mar 15, 11:52 AM EDTFlash Flood WarningRLXLincoln, Putnam8 hr
Mar 15, 12:22 PM EDTFlash Flood WarningRLXCabell, Mason, Putnam, Wayne113 min
Mar 15, 4:05 PM EDTFlash Flood WarningRLXLogan, Mingo4 hr
Mar 15, 4:05 AM EDTSpecial Weather StatementRLXGreenup25 min
Mar 15, 4:27 AM EDTSevere Thunderstorm WarningRLXGreenup50 min
Mar 15, 6:45 AM EDTSpecial Weather StatementRLXPerry3 hr

Nearby

Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Ohio, 2012Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.